Aa
Aa
A
A
A
Close
Avatar universal

Blood clots

Hello everyone
I stopped using birth control 5 months ago. I didn't see my periods last month and I took an after pill, this month I washing the curtains at my house and I started getting pain then I started spotting for 5 days on the 6th day a big thick hard very dark blood clot came out and it came out again on the next day what does this mean
2 Responses
Sort by: Helpful Oldest Newest
134578 tn?1614729226
COMMUNITY LEADER
You took a morning-after pill not on the morning after, but once you noticed that your periods didn't come? That is not the kind of timing that would suggest it worked to prevent a pregnancy, but it certainly could have upset your uterine lining. A woman's periods are often kind of unusual after having had the massive hormone dose involved in a morning-after pill. This should have been clearly stated in the package insert. Don't be surprised by an unusual period after taking it.

If this just happened today, and if you can get hold of a pregnancy test and take it immediately, you *might* be able to detect a trace of hCG with the test. If it is there, (meaning, if the test comes up positive), that would indicate you (at least had been) pregnant, which might let you guess what the clot might have been. But hCG doesn't stay in your system long after a miscarriage (if that was indeed what the blood clot was about, rather than odd bleeding because of the pill itself). The morning-after pill doesn't prevent a pregnancy that has already implanted, so if you took it only after noticing your period for the month was late, if this was a pregnancy loss it would not have been caused by the pill.

It seems like the strongest possibility, however, is that it was some of the bleeding that comes after taking a morning-after pill. It might take a month or two to get regular.

If you don't want to be pregnant, get back onto regular birth control. Morning-after pills are meant to be used maybe once in a couple of years if that often. They are a shock to the system, and not good for you, and are not intended to be used as regular birth control.

Helpful - 0
2 Comments
I took the morning after pill 27 hours after inter course with my husband and also started on my birth control pills the following week after taking the after pill, then I didn't go on my periods for that month then this month I was lifting some heavy things that's when I started getting period pains but only spotting. When I took a pregnancy test it came out negative
More than likely, then, that you either just had irregular shedding of your uterine lining from the morning-after pill, or maybe a uterine cast. (Those are not dangerous, by the way. You could look it up to see a photograph of what one looks like.) It could have been the result of the morning-after pill also.
973741 tn?1342342773
COMMUNITY LEADER
It is really common to have irregular bleeding for 2 to 3 months after taking the morning after pill. Emergency contraceptive is a big whopping dose of hormones which is how it works.  It most often prevents pregnancy if taken within 3 days of the sexual encounter but then all those hormones are also in your system. They cause your body to react.  I would guess this is what is going on with you now.  good luck
Helpful - 0
Have an Answer?

You are reading content posted in the Women's Health Community

Didn't find the answer you were looking for?
Ask a question
Popular Resources
STDs can't be transmitted by casual contact, like hugging or touching.
Syphilis is an STD that is transmitted by oral, genital and anal sex.
Normal vaginal discharge varies in color, smell, texture and amount.
Bumps in the genital area might be STDs, but are usually not serious.
Chlamydia, an STI, often has no symptoms, but must be treated.
From skin changes to weight loss to unusual bleeding, here are 15 cancer warning signs that women tend to ignore.